MAUDE Adverse Event Report: CONMED UTICA 230CM POLYPECTOMY SNARE, OLYMPUS, SMALL OVAL; SNARE, FLEXIBLE

CONMED UTICA 230CM POLYPECTOMY SNARE, OLYMPUS, SMALL OVAL; SNARE, FLEXIBLE
Model Number 100603
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 100603, 230cm polypectomy snare, olympus, small oval was being used on (b)(6) 2022."we had a small snare break and stick in a patient, when using cautery set at the usual 30, we had to retrieve the ¿stuck¿ piece from the patient¿s tissue." there was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.The procedure was completed.Further assessment has been sent; however, to date no information has been obtained from the facility.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Customer event ¿break and stick in a patient¿ was confirmed based on photographic evidence and device evaluation.A visual inspection was performed, the distal tip of the snare has evidence of melting.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: do not pretest the snare with electrocautery outside of the patient.This could cause overheating of the snare and cause it to fray or break during the procedure resulting in a potential burn to the patient.Electrocautery unit settings are based on electrocautery unit performance, polyp size and physician preference.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Update: further assessment was received on 7jun22.There was no delay to the endoscopy procedure.Another snare was used to remove the fragment from the patient.The current status of the patient is not known.The sales representative reported on behalf of the customer that the device, 100603, 230cm polypectomy snare, olympus, small oval was being used on (b)(6) 2022 and "we had a small snare break and stick in a patient, when using cautery set at the usual 30.We had to retrieve the ¿stuck¿ piece from the patient¿s tissue." there was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.The procedure was completed.Further assessment has been sent; however, to date no information has been obtained from the facility.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
230CM POLYPECTOMY SNARE, OLYMPUS, SMALL OVAL
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14622730
Report Number1320894-2022-00123
Device Sequence Number20032268
Product Code FDI
UDI-Device Identifier10653405053552
UDI-Public(01)10653405053552(17)231013(10)202110134
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K820430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model Number100603
Device Catalogue Number100603
Device Lot Number202110134
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic